EconPapers    
Economics at your fingertips  
 

Analyzing the Technical Efficiency of Insurance Units of the Social Security Organization of Iran

Sajjad Abdollahzadeh () and Firouz Fallahi
Additional contact information
Sajjad Abdollahzadeh: MA in Economics

Quarterly Journal of Applied Theories of Economics, 2016, vol. 3, issue 1, 161-182

Abstract: This paper analyzes the technical efficiency of the provincial insurance units of the Iranian social security organization using Data Envelopment Analysis (DEA) approach based on yearly data from 2012 to 2014. To that end, return to scale tests are used to determine the appropriate DEA type for each unit; which the results favor constant returns to scale in these units. Next, constant return to scale and superefficient DEA (introduced by Andersen and Petersen, 1993) models are used to measure the technical efficiency of the units. In addition, two different indices (the network-deepening and network-widening) are introduced and their effects on the efficiency are also investigated. The results of comparing the network indices and technical efficiency of the units revealed that in the large units the technical efficiency has a pro-cyclical and counter-cyclical dynamic with the network‌ deepening and network widening indices, respectively. However, in the small units the direction of changes in the technical efficiency and network indices varies among the units and the results are inconclusive.

Keywords: Efficiency; Social security; Data envelopment analysis (search for similar items in EconPapers)
JEL-codes: C61 H21 H55 (search for similar items in EconPapers)
Date: 2016
References: Add references at CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://ecoj.tabrizu.ac.ir/article_4835_85b4c14fc91b1d0a2e7ac16dc78fa2b7.pdf Full text (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ris:qjatoe:0038

Access Statistics for this article

Quarterly Journal of Applied Theories of Economics is currently edited by Sakineh Sojoodi

More articles in Quarterly Journal of Applied Theories of Economics from Faculty of Economics, Management and Business, University of Tabriz Contact information at EDIRC.
Series data maintained by Sakineh Sojoodi ().

 
Page updated 2017-09-29
Handle: RePEc:ris:qjatoe:0038